MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE W SG; CHPV WITH SG
Model Number 82-3832
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported a hakim valve was implanted via v-p shunt on unknown date with unknown setting.The patient visited the hospital on (b)(6) 2022 and an mri examination was performed.The set pressure before mri imaging was 200 mmh2o, but when the set pressure was confirmed under fluoroscopy, the pressure changed to 30 mmh2o.Therefore, the pressure did not change even after changing the pressure and confirming it by fluoroscopy again.The pressure could not be changed even with neodymium.The valve was removed and replaced on (b)(6), 2022.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The hakim valve (id 823832) was returned for evaluation.Device history record (dhr) - the product code 82-3832 with lot 3214681, conformed to the specifications when released to stock.Failure analysis - a lot of biological debris in the valve mechanism, a needle hole in the needle chamber and a cut/tear in the silicon housing along the siphon guard were noted.The siphon guard was separated from the valve.The valve was tested for programming and the cam mechanism did not move.The valve could not be leak tested due to the separated siphon guard.The valve could not be reflux tested due to the separated siphon guard.The silicon housing was cut after the valve casing.The cam mechanism was gently moved, and the valve was retested for programming: failed, the cam mechanism did not move.The valve was dismantled.The valve was visually inspected under microscope with the appropriate magnification: marks on the siphon guard and biological debris on the ruby ball, seat of ruby ball, spring, spring pillar, base plate and on the cam mechanism were noted.The cam magnets were controlled and passed.The root cause for the programing issue reported by the customer was due to biological debris and protein build up found on the ruby ball, seat of ruby ball, spring, spring pillar, base plate and on the cam mechanism.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13792169
Report Number3013886523-2022-00096
Device Sequence Number19809930
Product Code JXG
UDI-Device Identifier10886704041825
UDI-Public(01)10886704041825(17)230930(10)3214681
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2023
Device Model Number82-3832
Device Catalogue Number823832
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer05/05/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown